# SDR CA951108027

- Difficulty date: June 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Rgb Housing
- Part number: 310799601
- Condition: Worn
- Location: Mounting Pad
- Part time: 3,228 hours
- Component: Pwa
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)THE SURFACE OF THE REDUCTION GEARBOX (RGB) MOUNTING PADS BECOME WORN DURING ENGINE OPERATION BECAUSE THE MATERIAL (MAGNESIUM ALLOY) IS SOFTER THAN THE MATING SURFACE OF THE AIRFRAME ENGINE MOUNTS (STE EL). THIS CONDITION MAY RESULT IN CRACKING ADJACENT TO THE HELICOIL HOLES. PRATT & WHITNEY SERVICE BULLETIN (SB) #21423 ADDRESSES THIS PROBLEM. THE SB CALLS FOR THE INSTALLATION OF A STEEL PLATE ON EACH MOUNTING PAD TO PROTECT THE SURFACE OF THE MOUNTING PAD. ALSO THE STEEL PLATE HAS A LARGER CONTACT AREA WITH THE AIRFRAME ENGINE MOUNT.
